MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Low Oxygen Saturation (2477)
Date of Event 11/21/2023
Type of Reportable Event Death
Event or Problem Description
An 86-year-old male patient underwent a thrombectomy procedure to address thrombus that was adherent to a pacemaker lead.Prior to access, a transesophageal echocardiogram (tee) was used to visualize the mass.The procedure began without issue and wire positioning was successfully obtained.The inari triever24 (t24) was advanced into place and a total of 5 aspirations were performed which yielded no clot.The physician elected to re-wire into the pulmonary arteries and the t24 was re-introduced.An aspiration was performed, but no clot was retrieved.A second aspiration was performed which yielded the same result.At this point, the tee revealed that the mass appeared different than in prior images indicating a pulmonary embolism.The patient's oxygenation saturation decreased rapidly (50-60% range), and the patient's cardiac activity declined.A code was initiated and cardiopulmonary resuscitation was administered along with additional life-saving measures.The patient was intubated, and imaging was attempted to identify the location of the mass.Unfortunately, the physician was unable to obtain access due to difficulty crossing the heart.Eventually a miv catheter was placed in the right interlobar artery, and a digital subtraction angiography run was performed.No clot was observed.Unfortunately, the patient expired despite resuscitation efforts.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of clot embolism.Distal embolism and death are identified in the device labeling as potential complications/adverse events.Manufacturer reference #: (b)(4).

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18332419
Report Number3020347218-2023-00027
Device Sequence Number8425429
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ 7 CM AND 1 CM.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age86 YR
Patient SexMale